MAUDE Adverse Event Report: ENDOGASTRIC SOLUTIONS, INC. ESOPHYX Z; ODE

ENDOGASTRIC SOLUTIONS, INC. ESOPHYX Z; ODE
Model Number R2006
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 09/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The physician confirmed the placement of the clips to treat the mucosal tear was out of an abundance of caution and not to preclude permanent damage to a bodily structure or function.The physician also confirmed the patient's hospitalization was out of an abundance of caution and not to preclude permanent damage to a bodily structure or function.The device was unable to be evaluated by endogastric solutions as the device was discarded at the medical facility.A review of manufacturing records for the product lot indicate no similar/related manufacturing non-conformance's written for this product lot and all manufacturing equipment was properly maintained and functioning.No root cause has been identified for the noted device failure.This is being reported as intervention was required to safely remove the device from the patient and a serious adverse event may occur if this device failure were to recur.
 
Event or Problem Description
During a tif procedure, the physician reported the device became stuck in the patient's throat during device removal.The bailout procedure in the product ifu was performed and the retractor cable was also cut to facilitate device proximal end (i.E.Device handle and shaft) removal.The device shaft was removed from the patient.The distal end of the device remained inside the patient's throat.An ent physician was contacted and the distal end was uneventfully removed through the patient's mouth.A post-procedure egd was performed and a 2-3cm long mucosal tear was identified approximately 38cm from the patient's incisors.The physician treated the mucosal tear by using clips.The patient was admitted to the hospital.

Brand Name
ESOPHYX Z
Common Device Name
ODE
Manufacturer (Section D)
ENDOGASTRIC SOLUTIONS, INC.
18109 ne 76th st.
suite 100
redmond WA 98052
MDR Report Key9205696
Report Number3005473391-2019-00126
Device Sequence Number3107263
Product Code ODE
UDI-Device Identifier00810275011072
UDI-Public(01)00810275011072(17)191011(10)402512
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K172811
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/11/2019
Device Model NumberR2006
Device Catalogue NumberR2006
Device Lot Number402512
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2019
Initial Report FDA Received Date10/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient Weight95